MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-475-14
Medical Device Problem Codes Material Deformation (2976); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/18/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that a ped2 pipeline failed to open and was damaged.During placement of the 4.75x14 pipeline the device was partially deployed in the right m1.Once the distal segment started to open it was pulled back to position where it seemed to be damaged.The distal segment no longer looked normal.Device was removed and another device (5x12) was placed without incident.Good placement of 5x12 pipeline shield.The devices were prepared according to the instructions for use (ifu).The patient was being treated for an unruptured, saccular aneurysm in the right opthalmic location.The max diameter was 4.5mm and the neck diameter was 3.4mm.The distal landing zone was 4.05mm and the proximal landing zone was 4.70mm.Vessel tortusoity was minimal.Dual antiplatelet treatment was administed.No patient symptoms or complications were reported.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received that the distal section did not open.The pipeline was not been placed in a vessel bend when it failed to open.It was unsheathed/pushed out in the straight segment of the m1 then pulled back with phenom 027 together into a proximal position.Slow, constant, and light force was applied until it was close to the landing zone.That is when it was noted that the device did not look normal.There were no additional steps or other devices attempted to open the pipeline, once the anomaly was noted the device was resheathed and pulled out of the catheter.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key16962382
Report Number2029214-2023-00818
Device Sequence Number20181437
Product Code OUT
UDI-Device Identifier00763000284602
UDI-Public00763000284602
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/10/2025
Device Model NumberPED2-475-14
Device Catalogue NumberPED2-475-14
Device Lot NumberB476139
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/18/2023
Supplement Date Received by Manufacturer05/18/2023
Initial Report FDA Received Date05/19/2023
Supplement Report FDA Received Date05/23/2023
Date Device Manufactured11/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age59 YR
Patient SexFemale
Patient Weight70 KG